Alert archive / Oregon / High Wind Watches in 2011
High Wind Watch 11, NWS Medford, OR
NWS Medford, OR issued this high wind watch at Dec 29, 2011, 2:53 AM PST for Klamath County, Lake County, Oregon. It took effect at Dec 30, 2011, 7:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 29, 2011, 2:53 AM PST (10:53 UTC)
- In effect from
- Dec 30, 2011, 7:00 AM PST
- Expired
- Dec 29, 2011, 2:37 PM PST
- In force
- Issued by
- NWS Medford, OR
Counties Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 158 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1467 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 562 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
542 WWUS76 KMFR 291053 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 253 AM PST THU DEC 29 2011 ...ANOTHER ROUND OF HIGH WINDS POSSIBLE WITH COLD FRONT FRIDAY... .BREEZY WINDS WILL CONTINUE ACROSS PORTIONS OF KLAMATH AND LAKE COUNTIES TODAY AND TONIGHT. HOWEVER...A STRONG COLD FRONT WILL CROSS THE AREA ON FRIDAY AND BRING ANOTHER ROUND OF STRONG TO POTENTIALLY DAMAGING WINDS. ORZ031-292315- /O.CAN.KMFR.WI.Y.0025.000000T0000Z-111229T1200Z/ /O.NEW.KMFR.HW.A.0011.111230T1500Z-111231T0000Z/ CENTRAL AND EASTERN LAKE COUNTY- 253 AM PST THU DEC 29 2011 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. THE WIND ADVISORY HAS BEEN CANCELLED. * WINDS...SUSTAINED WINDS 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 40 MPH WILL CONTINUE THROUGH TONIGHT. WINDS ARE EXPECTED TO INCREASE TO 40 TO 50 MPH WITH GUSTS TO 70 MPH POSSIBLE FRIDAY. * TIMING...BREEZY WINDS WILL CONTINUE THROUGH TONIGHT AND THEN INCREASE FRIDAY MORNING AND CONTINUE FRIDAY AFTERNOON. WINDS ARE EXPECTED TO DIMINISH FRIDAY NIGHT. * LOCATIONS INCLUDE: SUMMER RIM AND AREAS DOWNWIND OF THE RIM...ESPECIALLY ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. * IMPACTS...HIGH PROFILE VEHICLES WILL BE AFFECTED BY GUSTY WINDS...ESPECIALLY ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ORZ030-292315- /O.NEW.KMFR.HW.A.0011.111230T1500Z-111231T0000Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- 253 AM PST THU DEC 29 2011 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. * WINDS...SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH POSSIBLE. * TIMING...BREEZY WINDS WILL CONTINUE THROUGH TONIGHT THEN INCREASE AHEAD OF A COLD FRONT FRIDAY MORNING. STRONG WINDS WILL CONTINUE THROUGH FRIDAY AFTERNOON AND THEN DIMINISH FRIDAY NIGHT. * LOCATIONS INCLUDE: EASTERN KLAMATH AND WESTERN LAKE COUNTIES...ESPECIALLY HIGHER TERRAIN. * IMPACTS...HIGH PROFILE VEHICLES WILL BE AFFECTED BY GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WRIGHT
1 follow-up statement
360 WWUS76 KMFR 292237 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 237 PM PST THU DEC 29 2011 ...HIGH WINDS EXPECTED WITH A STRONG COLD FRONT FRIDAY... .A STRONG COLD FRONT WILL CROSS SOUTH-CENTRAL OREGON ON FRIDAY WITH STRONG TO POTENTIALLY DAMAGING WINDS. ORZ030-292345- /O.CAN.KMFR.HW.A.0011.111230T1500Z-111231T0000Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- 237 PM PST THU DEC 29 2011 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WATCH. HIGH WINDS LATE TONIGHT THROUGH FRIDAY ARE EXPECTED TO IMPACT AREAS MAINLY TO THE EAST AROUND SUMMER LAKE. $$ ORZ031-301200- /O.UPG.KMFR.HW.A.0011.111230T1500Z-111231T0000Z/ /O.NEW.KMFR.HW.W.0014.111230T0900Z-111230T2100Z/ CENTRAL AND EASTERN LAKE COUNTY- 237 PM PST THU DEC 29 2011 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 1 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 AM TO 1 PM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SUSTAINED WINDS WILL INCREASE TO 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 40 MPH THIS EVENING. WINDS WILL THEN INCREASE TO 40 TO 50 MPH WITH GUSTS UP TO 70 MPH LATE TONIGHT THROUGH FRIDAY MORNING. * LOCATIONS INCLUDE: HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE...AND HIGHER TERRAIN OF SOUTHERN LAKE COUNTY. * IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED WITH SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ STAVISH
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Dec 29, 2:17 AM PST, 36 minutes earlier.
Area forecast discussion, Dec 29, 2:17 AM PST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
217 AM PST THU DEC 29 2011
.DISCUSSION...A FRONT REMAINS DRAPED OVER SW OREGON AND NORCAL
THIS MORNING. THIS FRONT MOVED SOUTH AS A COLD FRONT LAST NIGHT,
BUT HAS SINCE WEAKENED AND RAIN HAS DIMINISHED AS JET DYNAMICS
ALOFT LESSEN. WE DIDN'T GET MUCH RAIN WITH THIS FRONT ON THE EAST
SIDE OVERNIGHT AND WE AREN'T SEEING MUCH MAKE IT ACROSS THE
CASCADES THIS MORNING EITHER. WE WILL CONTINUE TO SEE SOME AREAS
OF RAIN ALONG THE BOUNDARY THIS MORNING, PRIMARILY IN THE
SISKIYOUS AND ALONG THE WESTERN OR/CA BORDER WITH AREAS NORTH
GETTING A BREAK. THE BREAK WILL BE SHORT LIVED, HOWEVER, AS THE
FRONT WILL BEGIN TO LIFT BACK NORTH AS A WARM FRONT BY LATE
MORNING. THE NEXT IMPULSE IS PRETTY OBVIOUS ON SATELLITE MOVING
RAPIDLY TOWARD THE COAST AT THE NOSE OF ANOTHER JET STREAK. THIS
WILL PRODUCE ROUND 3 OF MODERATE TO HEAVY RAIN FOR THE WEST SIDE
AND CASCADES LATE THIS MORNING THROUGH TONIGHT. THERE IS QUITE A
FETCH OF MOISTURE WITH THIS SYSTEM AND THUS RAIN AMOUNTS OUGHT TO
BE QUITE HIGH IN THE USUAL SPOTS, LIKE THE SOUTHERN COAST AND
COASTAL MOUNTAINS. THIS WARM FRONT WON'T BE QUITE AS WINDY AS THE
LAST ONE AND THUS AM NOT CARRYING ANY HIGHLIGHTS FOR WIND OTHER
THAN OVER THE WATERS.
THE FINAL WAVE WILL BE RIGHT ON THE HEALS OF THIS ONE AND FINALLY
DRIVE A COLD FRONT ALL THE WAY THROUGH OUR FORECAST AREA ON FRIDAY.
THIS ONE WILL PRODUCE ROUND 4 OF MODERATE TO HEAVY RAIN FOR THE WEST
SIDE, CASCADES, AND SISKIYOUS AND ALSO BRING LOWERING SNOW LEVELS.
AS THE FRONT JUMPS THE CASCADES AND CROSSES THE EAST SIDE FRIDAY,
IT WILL BRING A BURST OF WIND, ESPECIALLY ALONG THE SUMMER RIM AND
AREAS DOWNWIND. ALL THE MODELS ARE SHOWING STRONG BOUNDARY LAYER
WINDS RIGHT AHEAD OF THE FRONT AND WITH 75KT 700 MB WINDS
AVAILABLE TO MIX DOWN, WE SHOULD SEE WINDS APPROACHING HIGH WIND
CRITERIA. HAVE ISSUED A HIGH WIND WATCH FOR THE SUSPECT AREAS OF
LAKE COUNTY FOR MUCH OF FRIDAY. BY FRIDAY NIGHT AND SATURDAY
MORNING SNOW LEVELS WILL BE DOWN BELOW MOST PASS LEVELS, BUT
FORTUNATELY, MOST OF THE PRECIP WILL BE OVER BY THEN. WE WILL
PROBABLY SEE A FEW INCHES OF SNOW IN THE CASCADES BEFORE THINGS
WIND DOWN FRIDAY NIGHT, BUT IMPACTS SHOULD NOT BE TOO GREAT.
HAVEN'T MADE ANY CHANGES TO THE EXTENDED GRIDS AS THINGS LOOK ON
TRACK. UPPER FLOW BECOMES MORE AMPLIFIED WITH SYSTEMS MOSTLY
STAYING OFFSHORE UNTIL LATE IN THE PERIOD. -WRIGHT
&&
.AVIATION...FAIRLY WIDESPREAD MVFR CIGS AND VIS AS A FRONT REMAINS
ACROSS SW OREGON AND NORCAL. LOCAL IFR CIGS/VIS IN BR AND STRATUS
OVER THE WEST SIDE. -RA IS MOSTLY CONFINED TO THE MOUNTAINS AND
ALONG THE OR/CA BORDER ATM, BUT WILL BE SPREADING BACK NORTH
LATER THIS MORNING AS THE FRONT LIFTS BACK NORTH. WE SHOULD SEE
WIDESPREAD -RA AND MVFR CIGS AND VIS BY 29/18Z WITH OCCASIONAL IFR
CONDITIONS IN RA/+RA. MOUNTAIN OBSCURATIONS WILL BE TOTAL
THROUGHOUT THE DAY TODAY, ESPECIALLY WEST SIDE AND INVOF THE
FRONT. ALSO WATCH FOR AREAS OF LOW LEVEL WIND SHEAR AND TURBULENCE
DOWNWIND OF THE CASCADES AND SISKIYOUS. CONDITIONS ARE EXPECTED TO
REMAIN DEGRADED THROUGH TONIGHT AS WELL.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR
ORZ031.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 1 PM THIS AFTERNOON TO 7 AM
PST FRIDAY FOR PZZ356-376.
HAZARDOUS SEAS WARNING FROM 4 PM THIS AFTERNOON TO 7 AM PST
FRIDAY FOR PZZ356-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST THIS
AFTERNOON FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR WINDS FROM 1 PM THIS AFTERNOON TO 4 AM
PST FRIDAY FOR PZZ350-370.
HAZARDOUS SEAS WARNING FROM 4 PM THIS AFTERNOON TO 4 AM PST
FRIDAY FOR PZZ350-370.Hazardous weather outlook, Dec 28, 4:47 PM PST, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 447 PM PST WED DEC 28 2011 ORZ021-291400- SOUTH CENTRAL OREGON COAST- 447 PM PST WED DEC 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT A HIGH WIND WARNING IS IN EFFECT TILL 10 PM THIS EVENING...SEE THE LATEST WEATHER MESSAGE FOR THE DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ031-291400- CENTRAL AND EASTERN LAKE COUNTY- 447 PM PST WED DEC 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TONIGHT A WIND ADVISORY REMAINS IN EFFECT...SEE THE LATEST WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WIND ADVISORY IS IN EFFECT THROUGH 4 AM THURSDAY...SEE THE LATEST WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Dec 28, 9:18 PM PST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
918 PM PST WED DEC 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM HEAVY RAIN 1 NNE LANGLOIS 42.94N 124.44W
12/28/2011 M2.04 INCH CURRY OR TRAINED SPOTTER
24 HOUR TOTAL AS OF 9PM WAS 2.04 INCHES. 1.03 INCH FELL
IN THE LAST 12 HOURS.
&&
WRIGHTThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 3:05 AM PST | Hazardous Seas Warning | MFR | 24 hr | |
| Dec 29, 3:05 AM PST | Small Craft Advisory for Winds | MFR | 22 hr | |
| Dec 29, 3:05 AM PST | Small Craft Advisory for Hazardous Seas | MFR | 12 hr | |
| Dec 29, 2:36 PM PST | Winter Weather Advisory | MFR | Douglas, Jackson, Klamath | 28 hr |
| Dec 29, 2:37 PM PST | High Wind Warning | MFR | Lake | 19 hr |
Nearby
High Wind Watches in Oregon, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.